# SDR 2025FA0000318

- Difficulty date: April 25, 2025
- Submitted: April 26, 2025
- Operation: General aviation
- Aircraft: N117SV
- Make and model: Cessna 172S
- Aircraft serial: 172S10073
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Diode
- Condition: Failed
- Location: Zone 100
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS HAS BEEN A RECURRING ISSUE SEEN IN THIS SHOP, BY THIS REPORTER.  THE FOLLOWING WAS ORIGINALLY DISCOVERED ON OTHER AIRCRAFT BY COMPLYING WITH AD93-05-06.  WHILE THE AIRCRAFT IN QUESTION (172R AND 172S MODELS) COME FROM THE FACTORY WITH THE DIODE, CURIOSITY AS TO THE INTEGRITY OF THIS DIODE COMPELLED TESTING.  DISCOVERY OF FAILED DIODE ON THE FIRST AIRCRAFT TESTED HAS LED TO TESTING AND DISCOVERY OF MANY OTHERS FAILED (MOST, IF NOT ALL).  THIS IS THE FIRST REPORT ON THE MATTER FROM THIS MECHANIC.  THE STARTER SOLENOID DIODE IS TESTED BY DISCONNECTING ONE SIDE OF THE DIODE FROM THE CONTACTOR AND TESTING AS NORMAL (CONTINUITY - ANODE/CATHODE, AND CATHODE/ANODE - DIODE TEST).  THE DIODE ON THIS AIRCRAFT FOR BOTH THE STARTER CONTACTOR AS WELL AS THE BATTERY MASTER CONTACTOR (SOLENOID) HAVE BOTH FAILED - OPEN CIRCUIT.  TEXTRON DOES NOT OFFER A REPLACEMENT FOR THESE DIODES, BUT A REPLACEMENT OF THE COMPLETE HARNESS IN THE JUNCTION BOX.  THIS SHOP HAS ADDRESSED THIS ISSUE IN THE PAST BY ADDING THE DIODE FROM THE ACS SERVICE KIT (USED TO COMPLY WITH AD93-05-06).
